MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-80/I16-40
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 stent graft and a non- endologix (cook) stent.Approximately 1.5 years post initial procedure, patient presented for a routine follow up and a computed tomography angiogram revealed a type iiia endoleak.The physician elected to treat the patient with another non-endologix (cook) stent to resolve the endoleak.Reportedly, the procedure went well and the patient was discharged the next day.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak was unconfirmed and the additional endovascular procedure was confirmed.This is moderately consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.Additionally, the clinical evaluation also shows reasonable evidence to suggest that at the time of the index procedure, the patient experienced abnormal blood loss, bowel ischemia and incomplete deployment of the left limb of the main body, necessitating placement of a non endologix stent.The post-operative mesenteric complication of ischemic colitis after the index procedure appeared to be related to stenosis of the superior mesenteric artery.There was also a duodenal ulcer vs a malformation within the duodenum (preexisting condition) causing bleeding.Whereas the type iiia endoleak was not confirmed, there was multiple concomitant product use (off label).It is unclear if these are contributing factors.These events were discovered during a review of the index procedure operative note and discharge summary.The final patient status was discharged on the first post-operative day following an endovascular repair procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.B5: describe event or problem - updated.G4: date of received by manufacturer - updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 stent graft and a non- endologix (cook) stent.Approximately 1.5 years post initial procedure, patient presented for a routine follow up and a computed tomography angiogram revealed a type iiia endoleak.The physician elected to treat the patient with another non-endologix (cook) stent to resolve the endoleak.Reportedly, the procedure went well and the patient was discharged the next day.Subsequent to the initial report, clinical assessment determined that there was evidence to reasonably suggest at the time of the index procedure, the patient experienced abnormal blood loss, bowel ischemia (see contributing factors) and incomplete deployment of the left limb of the main body, necessitating placement of a non endologix stent.These events were discovered during a review of the index procedure operative note and discharge summary.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12189691
Report Number2031527-2021-00276
Device Sequence Number14350232
Product Code MIH
UDI-Device Identifier00818009015006
UDI-Public(01)00818009015006(17)200619
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2020
Device Model NumberBEA22-80/I16-40
Device Lot Number1703918011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-ENDOLOGIX STENT (COOK); NON-ENDOLOGIX STENT (COOK)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR